Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Diagnosed to have severe depression. Medication not working. Recommendations?

My medication isn t working anymore. And it s expensive. I m only a student and it s hard to find a job especially with my schedule. I don t want my parents to keep paying for meds. My doctor says I have severe depression . I don t trust him and as much as I want to increase the dosage of my meds, I d much rather find a different way to deal with my condition.
Asked On : Wed, 6 Mar 2013
Answers:  2 Views:  22
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for your query. I understand your concern with non-response to medication. I would like you to appreciate the fact that treatment at this stage would be fruitful throughout your life considering you are young rather than developing a full blown depressive disorder that would hamper your life in long term.
We have a wide variety of antidepressants including SSRI, SNRI, TCA groups of antidepressants. You can discuss with your psychiatrist if you do not respond even after 6-8 weeks on a medication. Psychotheraapy techniques like CBT/cognitive behavioural therapy can also be considered. Wish you good health.
Dr Sundar
Answered: Wed, 27 Mar 2013
I find this answer helpful
Pediatrician Dr. Himanshi Kashyap's  Response

I think you really need to talk to somebody you trust right away and the best people in the world who help you in difficult times are your parents who care very much for you even if you dont believe it.

I think you are a student and maybe its Ok for your parents to pay for the medicines for your medical condition .The brighter side of this is when you get alright you repay your parents back which i am sure they will very well appreciate.So just Chill and study well because thats what is expected from you for your better future.And hey dont increase your drugs without your docs opinion it might harm you dear.


Take care.
Answered: Wed, 6 Mar 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor